Alert archive / Minnesota / River Flood Watches in 2011
River Flood Watch 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Mar 17, 2011, 11:48 AM CDT for Carver County, Scott County, Minnesota. It took effect at Mar 21, 2011, 3:24 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 11:48 AM CDT (16:48 UTC)
- In effect from
- Mar 21, 2011, 3:24 PM CDT
- Expired
- Mar 18, 2011, 12:07 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Carver County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Jordan (JDNM5).
- Action stage
- 18 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
940 WGUS63 KMPX 171648 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1148 AM CDT THU MAR 17 2011 ...THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY COTTONWOOD RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES .THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE NEXT FEW DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT. THIS WILL LEAD TO RIVER RISES AND POSSIBLE RIVER FLOODING STARTING THIS WEEKEND AND INTO NEXT WEEK ON SOME OF THE SMALLER RIVERS OVER SOUTHERN AND CENTRAL MINNESOTA. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC013-015-103-171718- /O.CAN.KMPX.FL.A.0001.110319T0920Z-000000T0000Z/ /NWUM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE COTTONWOOD RIVER AT NEW ULM * AT 11:00 AM THURSDAY THE STAGE WAS 6.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 17.6 FEET BY WEDNESDAY MARCH 23RD. $$ MNC013-103-191648- /O.NEW.KMPX.FL.A.0005.110322T0447Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MANKATO * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 11:00 AM THURSDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 22.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY MARCH 22ND. $$ MNC079-139-143-191648- /O.NEW.KMPX.FL.A.0006.110321T1200Z-000000T0000Z/ /HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT HENDERSON * FROM MONDAY MORNING UNTIL FURTHER NOTICE. * AT 11:00 AM THURSDAY THE STAGE WAS 723.7 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 732.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY MONDAY MARCH 21ST. $$ MNC019-139-191648- /O.NEW.KMPX.FL.A.0007.110321T2300Z-000000T0000Z/ /JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER NEAR JORDAN * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 11:00 AM THURSDAY THE STAGE WAS 15.9 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 25.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY MONDAY MARCH 21ST. $$ MNC019-171718- /O.CAN.KMPX.FL.A.0002.110320T0800Z-000000T0000Z/ /MAYM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE SOUTH FORK CROW RIVER BELOW MAYER * AT 10:30 AM THURSDAY THE STAGE WAS 5.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 14.6 FEET BY WEDNESDAY MARCH 23RD. $$ MNC171-191648- /O.CON.KMPX.FL.A.0003.110322T0359Z-000000T0000Z/ /DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE FLOOD WATCH CONTINUES FOR THE SOUTH FORK CROW RIVER AT DELANO * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 10:30 AM THURSDAY THE STAGE WAS 9.3 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 16.5 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY MARCH 22ND. $$ MNC127-171718- /O.CAN.KMPX.FL.A.0004.110319T0800Z-000000T0000Z/ /RWDM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE REDWOOD RIVER NEAR REDWOOD FALLS * AT 10:30 AM THURSDAY THE STAGE WAS 4.3 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 11.5 FEET BY THURSDAY MARCH 24TH. $$ MNC053-171-191648- /O.NEW.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/ /RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1148 AM CDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE CROW RIVER AT ROCKFORD * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:00 AM THURSDAY THE STAGE WAS 4.8 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 10.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY MARCH 23RD. $$ CARLYON
2 follow-up statements
825 WGUS63 KMPX 181707 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI MAR 18 2011 ...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA... WASHINGTON AND PIERCE COUNTIES SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE LARGER RIVERS. A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-129-173-201707- /O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/ /MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY. $$ MNC023-129-173-201706- /O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 888.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY. $$ MNC013-103-181737- /O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT MANKATO * AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7 FEET BY THURSDAY. $$ MNC079-139-143-181737- /O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/ /HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT HENDERSON * AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6 FEET BY FRIDAY. $$ MNC019-139-181737- /O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/ /JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER NEAR JORDAN * AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5 FEET BY FRIDAY. $$ MNC171-181737- /O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/ /DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE SOUTH FORK CROW RIVER AT DELANO * AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3 FEET BY THURSDAY. $$ MNC053-171-181737- /O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/ /RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE CROW RIVER AT ROCKFORD * AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0 FEET BY FRIDAY. $$ MNC037-123-163-201706- /O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/ /STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER AT ST PAUL * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY. $$ MNC037-163-WIC093-201706- /O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/ /HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2 * UNTIL FURTHER NOTICE. * AT 6:00 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH. $$
716 WGUS63 KMPX 182015 CCA FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI MAR 18 2011 ...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA... WASHINGTON AND PIERCE COUNTIES .SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE LARGER RIVERS. A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-129-173-201707- /O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/ /MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY. $$ MNC023-129-173-201706- /O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 888.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY. $$ MNC013-103-181737- /O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT MANKATO * AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7 FEET BY THURSDAY. $$ MNC079-139-143-181737- /O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/ /HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT HENDERSON * AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6 FEET BY FRIDAY. $$ MNC019-139-181737- /O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/ /JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER NEAR JORDAN * AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5 FEET BY FRIDAY. $$ MNC171-181737- /O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/ /DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE SOUTH FORK CROW RIVER AT DELANO * AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3 FEET BY THURSDAY. $$ MNC053-171-181737- /O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/ /RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE CROW RIVER AT ROCKFORD * AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0 FEET BY FRIDAY. $$ MNC037-123-163-201706- /O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/ /STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER AT ST PAUL * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY. $$ MNC037-163-WIC093-201706- /O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/ /HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2 * UNTIL FURTHER NOTICE. * AT 6:00 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 17, 6:20 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 17, 6:20 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 620 AM CDT THU MAR 17 2011 .UPDATED FOR 12Z AVIATION DISCUSSION BELOW... .DISCUSSION... A PACIFIC COLD FRONT HAS PUSHED INTO WESTERN MN EARLY THIS MORNING WITH A VERY MILD SOUTHERLY FLOW IN ADVANCE. THE FRONT WILL MOVE ACROSS THE FA TODAY WITH MID LEVEL FRONTOGENESIS PASSING ACROSS CENTRAL MN AND ADJOINING AREAS OF WEST CENTRAL WI THROUGH EARLY THIS AFTERNOON. THE 4KM WRF...HRRR AND SREF POINT TO A NARROW AXIS OF LIGHT RAIN PASSING ACROSS THE AFOREMENTIONED AREAS. HIGHEST POPS TAILORED TO THESE AREAS WITH POPS REMOVED FROM SOUTHWEST AND PARTS OF SOUTH CENTRAL MN. HIGH TEMPERATURES WILL BE A LITTLE TRICKY TODAY. EVEN THOUGH THE FRONT WILL BE MOVING THROUGH...H85 TEMPERATURES REMAIN SUPPORTIVE OF HIGHS REBOUNDING ACROSS THE WEST INTO THE MIDDLE TO UPPER 40S WHILE LOWER TO MIDDLE 50S WILL LIKELY OCCUR THIS MORNING AHEAD OF THE FRONT OVER EASTERN AREAS. HIGH PRESSURE WILL NOSE SOUTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY TONIGHT AND SHOULD PERSIST OVER THE AREA THROUGH MUCH OF SATURDAY. IT WILL BE COLDER TONIGHT WITH LOWS DROPPING TO OR BELOW FREEZING ACROSS THE FA. HIGHS ON FRIDAY ARE PROGGED INTO THE UPPER 30S TO MIDDLE 40S. WE SHOULD SEE HIGHS FROM 45 TO 50 ON SATURDAY AS LOW LEVEL WARMING BEGINS ON THE BACKSIDE OF THE HIGH. GFS/ECMWF REMAIN IN PRETTY GOOD AGREEMENT ON A WARM FRONT MOVING INTO THE UPPER MISSISSIPPI VALLEY ON SUNDAY WITH A PACIFIC COLD FRONT PASSING THROUGH ON MONDAY. SCATTERED SHOWERS ARE EXPECTED...PRIMARILY SUNDAY AND SUNDAY NIGHT...BUT AMOUNTS LOOK PRETTY LIGHT WITH AN AVERAGE AROUND A QUARTER OF AN INCH. THE MILD TEMPERATURES ON SATURDAY WILL CONTINUE ON SUNDAY AND MONDAY. THE TUESDAY AND WEDNESDAY PERIOD HAVE THE MOST DISAGREEMENT BETWEEN THE GFS AND ECMWF ON WHAT HAPPENS OVER OUR AREA. THEY BOTH BRING A CLOSED MID/UPPER LEVEL CIRCULATION TO THE AREA DURING THE PERIOD...BUT THE GFS IS FARTHER NORTH AND WARMER WHILE THE ECMWF IS FARTHER SOUTH AND WOULD SUPPORT A RATHER HEAVY SNOW EVENT. DP/DT SHOWS A NORTH/WEST BIAS WHILE THE ECMWF SHOWS EAST/SOUTH. BOTH DO SHOW HIGH POTENTIAL FOR A HALF INCH TO ONE INCH OF QPF. SOMETHING FOR LATER SHIFTS TO FINE TUNE. IT DOES APPEAR IT WILL GET RATHER COLD FOR THURSDAY AND FRIDAY IN THE WAKE OF THE MID WEEK STORM. .HYDROLOGY...MODELED SNOWPACK TEMPERATURES FROM NOHRSC HAVE REALLY RIPENED OVER THE PAST 24 HOURS ALONG AND SOUTH OF THE MN RIVER AS WELL AS ALONG THE MS RIVER FROM THE TWIN CITIES TO LA CROSSE. HENCE...SNOW MELT AND RUNOFF WILL CONTINUE TODAY AND ACCELERATE ACROSS THE SOUTHERN PART OF OUR FORECAST AREA THIS WEEKEND WHEN THE NEXT SURGE OF WARM AIR AND MOISTURE MOVE IN. LOCAL SNOW LOSS GRID PROCEDURE SHOWS POTENTIAL FOR 2 INCH LOSSES TODAY IN THE SOUTH WITH 2.5 INCHES ON SATURDAY...AGAIN ON SUNDAY AS WELL AS ON MONDAY. THIS WILL LIKELY GENERATE SIGNIFICANT RISES ON AREA RIVERS/STREAMS. SEE LATEST HYDROLOGIC OUTLOOK FOR FURTHER DETAILS. && .AVIATION... /12Z TAF ISSUANCE/ FORECAST PROBLEMS CONTINUE TO BE CHANCE OF LIGHT RAIN AND EXTENT OF LOW CLOUDS/MVFR CIGS TODAY. MODELS CONTINUE TREND OF BAND OF LIGHT RAIN LIFTING NORTHEAST OVER CENTRAL AREA DURING THE MORNING HOURS. NOT MUCH IN THE WAY OF MVFR CIGS ASSOCIATED WITH THIS STREAK OF MOISTURE. WILL KEEP IT VFR AS THIS MOVES THROUGH. HRRR CONTINUES TREND OF 2K FOOT CEILINGS LIFTING NORTHEAST IN FAST LOW LEVEL SOUTHERLY FLOW AHEAD OF FRONT MOVING ACROSS CENTRAL AREAS. SURFACE ANALYSIS SHOWING 2K FOOT CEILINGS OVER SOUTHWEST IOWA AND MODELS TREND THEM NORTHEAST OVER EASTERN AREAS THIS MORNING. WILL BRING THEM IN AROUND 15Z-16Z T KEAU-KRNH-KMSP. -SHRA SHOULD END FROM WEST TO EAST INTO THE EARLY AFTERNOON. BEST FORCING REMAINS ALONG CENTRAL CORRIDOR WITH KMSP/KEAU ON THE SOUTHERN END. WINDS MAY PICK UP A BIT INTO THE LATE AFTERNOON EVENING AS SYSTEM EXITS BUT WOULD BE SHORT LIVED. SECONDARY COLD FRONT APPEARS TO MOVE SOUTH INTO THE REGION LATER THIS EVENING/OVERNIGHT. PREVIOUS FORECAST HAD SOME MVFR CEILINGS WITH THIS. WILL LEAVE THAT IN FOR NOW. SREF MVFR PROBS DO INCREASE AND BUFKIT PROFILE FROM NAM WAS INDICATING SOME HIGHER LOW LEVEL MOISTURE MOVING IN LATE. SURFACE WINDS SOUTHERLY AHEAD OF SYSTEM BECOMING NORTHWEST AS IT EXITS THE REGION. KMSP...WILL KEEP TREND OF BRINGING SOME LOWER CLOUDS INTO THE AREA THIS MORNING. MODELS SUGGEST AREA WILL BE ON WESTERN EDGE OF MVFR CIGS. SOME POTENTIAL FOR -SHRA MOVING IN 17Z-19Z PERIOD AS FRONT EXITS TOT HE EAST AND UPPER LEVEL FORCED LIGHT RAIN BAND MOVES NORTHEAST. NORTHWEST DEVELOPING BEHIND THIS FRONT AND COULD BE GUSTY FOR A TIME. SHOULD DIMINISH THIS EVENING AND SECONDARY COLD FRONT MOVES INTO THE REGION BY 05Z. MVFR CIGS MAY ACCOMPANY THIS FRONT BUT SHOULD BE SHORT LIVED AS SURFACE HIGH BUILDS IN FROM THE WEST FRIDAY MORNING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
Hazardous weather outlook, Mar 17, 4:00 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT THU MAR 17 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 400 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SPRING SNOW MELT WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. SMALLER STREAMS AND RIVERS IN SOUTHERN MINNESOTA WILL BE ON THE RISE AS A RESULT. ICE JAMS WILL ALSO BECOME AN INCREASING THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:26 AM CDT | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 20 days |
| Mar 17, 11:26 AM CDT | River Flood Warning | MPX | Carver | 31 days |
| Mar 17, 11:26 AM CDT | River Flood Warning | MPX | Redwood | 30 days |
| Mar 17, 11:48 AM CDT | River Flood Watch | MPX | Blue Earth, Nicollet | 24 hr |
| Mar 17, 11:48 AM CDT | River Flood Watch | MPX | Le Sueur, Scott, Sibley | 24 hr |
| Mar 17, 11:48 AM CDT | River Flood Watch | MPX | Hennepin, Wright | 24 hr |
Nearby
River Flood Watches in Minnesota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.